MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2024, the system displayed errors related to the driver and vacuum issues and the procedure had to be aborted while the needle was inside the breast.Patient was rescheduled for a new procedure and pain medication was administered.A field engineer examined the equipment and could not replicate the issue.The driver codes were updated and the settings to support recommendations.System met the manufacturer´s specifications.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on 11/7/2024 that during a procedure the brevera system (b)(6) began displaying errors to replace the driver.Follow-up testing gave errors for vacuum pressure being too low.The procedure was aborted.The dispatched field service engineer (fse) could not replicate the issue, and the driver code was reuploaded.The system was operating per manufacturer specifications.Initial evaluation: neither the brevera system nor driver were returned to hologic for pmqa investigation.The driver was in use for approximately 1 year at the time of the complaint.Investigation methods and findings: further investigation could not be performed as parts were not returned.Cause/root cause: no parts were returned for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint and the resolution, the most likely root cause is an issue with the vacuum tubing of the disposable needle used in the procedure.Additionally, the issue may potentially be linked to a malfunction or performance variability of the pump or associated pump tubing, which could have contributed to the observed behavior.However, as the field service engineer was unable to replicate the issue during evaluation, it is unlikely that the event was related to a capital equipment malfunction.Conclusion: this is a known issue by hologic with brevera disposable needle tubing being occluded, preventing proper suction and saline flow.This can lead to inadequate suction to retrieve samples, or a failure of saline or lidocaine to flow to the patient during the procedure.A scar was created in order to address issues with the disposable tubing.Complaint confirmed: no.Device history record (dhr) review: system sku: brev100.System serial number: (b)(6).Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20852010
Report Number1222780-2024-00464
Device Sequence Number8039588
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown